Alert archive / Montana / River Flood Warnings in 2017
River Flood Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at Mar 19, 2017, 3:57 AM MDT for Sanders County, Montana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2017, 3:57 AM MDT (09:57 UTC)
- Expired
- Mar 20, 2017, 4:00 AM MDT
- In force
- 24 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sanders County, MT
The radar
The Missoula radar (KMSX), 114 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
540
WGUS45 KMSO 190957
FLWMSO
Flood Warning
National Weather Service Missoula MT
357 AM MDT SUN MAR 19 2017
MTC089-201000-
/O.NEW.KMSO.FL.W.0003.170319T0957Z-170320T1000Z/
/00000.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sanders MT-
357 AM MDT SUN MAR 19 2017
The National Weather Service in Missoula has issued a
* Flood Warning for...
Thompson River near Thompson Falls in...
Central Sanders County in northwestern Montana...
* Flood Warning for The Thompson River Near Thompson Falls.
* until Monday morning...Or until the warning is cancelled.
* The Thompson River is expected to experience peak flow this
afternoon, with flow slowly decreasing this evening into early
Monday. At 7.0 feet...Flooding affects low lying areas adjacent to
the river. Flooding also affects homes in the community of Snider.
* Until 400 AM MDT Monday
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not enter or cross flowing water or water of unknown depth.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4764 11506 4759 11511 4758 11513 4760 11529
4766 11524 4774 11511 4782 11508 4790 11512
4794 11510 4795 11502 4785 11499 4777 11494
4771 11497
$$1 follow-up statement
706
WGUS85 KMSO 200907
FLSMSO
Flood Statement
National Weather Service Missoula MT
307 AM MDT MON MAR 20 2017
MTC089-200911-
/O.CAN.KMSO.FL.W.0003.000000T0000Z-170320T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sanders MT-
307 AM MDT MON MAR 20 2017
...THE FLOOD WARNING FOR RAIN AND SNOWMELT IN central Sanders County
HAS BEEN CANCELLED FOR...the Thompson River near Thompson Falls.
River flows are gradually decreasing and have dropped below minor
flood stage.
LAT...LON 4764 11506 4759 11511 4758 11513 4760 11529
4766 11524 4774 11511 4782 11508 4790 11512
4794 11510 4795 11502 4785 11499 4777 11494
4771 11497
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Mar 19, 3:16 AM MDT, 41 minutes earlier.
Area forecast discussion, Mar 19, 3:16 AM MDT, 41 minutes before
Area Forecast Discussion National Weather Service Missoula MT 316 AM MDT Sun Mar 19 2017 .DISCUSSION...Much of the overnight rain has come to an end with areas of light precipitation confined to southern Idaho County eastward into Southwest Montana. Some light snow is possible for Lost Trail, Homestake, and MacDonald Pass this morning leading to localized icy conditions. Otherwise today will be a relatively cool and mostly dry day across the region with scattered light showers confined to southeast Idaho County eastward to Butte, along a stalled front. Flooding concerns will continue today as runoff from yesterday's storm system exits smaller streams into larger river basins. Please see the hydrology section below for details on potential flooding impacts. On Monday, light precipitation will lift northward across the forecast area reaching the I-90 corridor in the afternoon. Light snow will be possible above 5000 feet, thus minor roadway impacts are possible for the southern mountain passes during the morning hours. A tightening pressure gradient will also lead to breezy easterly winds in favored areas. Very light precipitation will continue spreading northward Monday evening into Tuesday morning with light wintry precipitation possible even in valley locations across northwest Montana. An active southwesterly flow will set up on Tuesday and continue through at least next weekend, as frequent disturbances lead to bouts of wet and unsettled weather. Periodic showers will be common with temperatures generally near seasonable levels. && .AVIATION...Aside from some patchy morning fog, much of the area will see fair conditions with periodic mid/high level clouds and relatively light winds today. One exception will be southern Idaho County stretching eastward to Butte where light showers will be possible throughout the day as a weak front stalls out. Aviation concerns will be minor with these showers with an occasional lower ceiling and mountain obscuration. By early Monday morning, the front will begin to lift northward again with some light snow possible at KBTM. && .HYDROLOGY...Although, precipitation has ended across much of the region, flooding concerns continue as runoff moves from creeks and streams into main stem rivers. Looking at the recent precipitation, many mountain locations in NW Montana and Cntrl Idaho received over an inch of rain in the last 36 hours. Some mountain locations received two to three inches. Valleys in the flood watch/advised areas have had somewhat less, varying from about a half inch to an inch of rain in the last 36 hours. Reports yesterday from emergency managers and law enforcement support the current suite of advisories and the flood watch. One area of concern this morning is Clearwater County, ID and Orofino Creek. The upper part of that basin, near Pierce, ID received 1.5 inches in the last 36 hours, thus this is a prime spot for additional flooding. Across NW Montana, several main stem rivers will approach or may briefly exceed minor flood stage today, these include the Yaak River, the Fisher River, the St. Regis River, and the Thompson River. The Clearwater River in Idaho near Stites is now forecast to remain below flood stage but fast rises are still possible, however it seems unlikely that it will be enough to cause flooding. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...Flood Watch through Monday afternoon Kootenai/Cabinet Region. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:43 PM MDT | Flood Watch | MSO | Flathead, Lincoln, Sanders | 18 hr |
| Mar 19, 3:49 AM MDT | River Flood Warning | MSO | Mineral | 12 hr |
| Mar 19, 6:35 AM MDT | River Flood Warning | MSO | Lincoln | 36 hr |
Nearby
River Flood Warnings in Montana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.